Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Memphis, TN

August 6, 2016Monroe County, Mississippi

NWS Memphis, TN issued this special weather statement at Aug 6, 2016, 3:14 PM CDT for Monroe County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2016, 3:14 PM CDT (20:14 UTC)
Expired
Aug 6, 2016, 3:45 PM CDT
In force
31 min
Issued by
NWS Memphis, TN

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

107 
WWUS84 KMEG 062014
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT SAT AUG 6 2016
 
MSZ016-017-024-062045-
LEE MS-ITAWAMBA MS-MONROE MS-
314 PM CDT SAT AUG 6 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

SOUTHEASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 314 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR SHANNON...OR 8 MILES SOUTH OF TOMBIGBEE STATE PARK

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN SOUTHEASTERN LEE...SOUTHWESTERN ITAWAMBA AND NORTHERN
MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3411 8871 3417 8848 3392 8824 3385 8871
TIME...MOT...LOC 2014Z 330DEG 30KT 3411 8860 

$$

JOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:15 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 6, 12:15 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1215 PM CDT SAT AUG 6 2016

.DISCUSSION...
Updated to include the 18z aviation discussion below.

&&

.PREV DISCUSSION... /issued 1058 AM CDT SAT AUG 6 2016/

DISCUSSION...Water Vapor satellite trends indicate a weak mid
level shortwave trough over Southern Missouri and Northern
Arkansas. Surface analysis late this morning places a weak quasi-
stationary boundary from Western Kentucky back through Southeast
Missouri and Northwest Arkansas. A warm and moist airmass remains
in place across the Mid-South with surface dewpoints in the 70s
and temperatures as of 10 am CDT in the 80s across most locations.

A mid level shortwave trough, nearby surface boundary combined
with convective temperatures being reached this afternoon is
expected to result in the development showers and thunderstorms
across the Mid-South. Some adjustments to rain chances,
temperatures, and any other elements as needed will be necessary
to account for short term convective trends. Will keep the current
Heat Advisory in effect for the time being but will monitor for
potential trimming back of the advisory, especially across the
northern tier of counties.

Updated grids will be available shortly.

CJC

PREV DISCUSSION... /issued 330 AM CDT SAT AUG 6 2016/

DISCUSSION...
Surface analysis this morning shows a weak cold front just to the
north of the Mid-South. Meanwhile the radar shows some rain along
the front, yet most of it is dry. The difference in the air mass
to the north of the front is that it has lower dew points than the
air mass currently over the Mid-South. This frontal system will
slowly push through the area today and there may be a few
showers/thunderstorms that develop from this. The best case
scenario is still scattered thunderstorms. So the entire Mid-South
will not get rain today. The moisture to the south of the front is
still high enough to case heat index values above 105 degrees for
much of the Mid-South, so have continued the heat advisory. Not
expecting much heat index values above 108, however, it still will
be possible in the southern parts of the area in parts of northern
Mississippi.

On Sunday as the front has past through the area, we will see dew
points about 5 degrees lower (in the upper 60s) and also slightly
lower temperatures. These will allow for much lower heat index
values on Sunday and Monday with most areas never getting above
100 for the heat index values. Later next week as the air mass
settles over the area, higher dew points will return and we will
have to look out for whether heat advisories will be needed or
not.

As for the upper level pattern the current upper level high
currently over the southern Great Plains will weaken slightly to
have a high pressure along the southern US. Several models are
trying to develop an upper level low just south of the Gulf Coast
or over Florida in the early part of next week, don't think it
will be much of anything as the models don't have any depth to the
upper low. However, late next week the ECMWF has been developing
something to our southeast, the latest run has it a little farther
east than previous runs and the upper low is now over land when it
develops. Meanwhile, the GFS does acknowledge there is something
there as it has a upper level trough to the southeast of our area.
Not expecting anything for the Mid-South at this time.

TLSJr

&&

.AVIATION...
A cluster of showers and thunderstorms continues to move southeast
across eastern AR this afternoon. While this convection has shown
a downward trend in intensity as it approaches, we should see
additional storms fire throughout the afternoon. The airmass isn't
near as unstable as yesterday, but ample moisture and lift
associated with a quasi-stationary front will provide the focus
for this convection. Thunderstorms are expected to affect most, if
not all, of the forecast terminals this afternoon and should
provide tempo reductions in ceiling/visibility. We anticipate a
lull in convection during the evening and overnight hours, but may
see additional redevelopment by Sunday morning.

Johnson

&&

.MEG Watches/Warnings/Advisories...
AR...Heat Advisory until 8 PM CDT this evening for Phillips.

MO...None.
MS...Heat Advisory until 8 PM CDT this evening for Alcorn-Benton MS-
     Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
     Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...Heat Advisory until 8 PM CDT this evening for Chester-Fayette-
     Hardeman-Haywood-Madison-McNairy-Shelby.

&&
Hazardous weather outlook, Aug 6, 3:10 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
310 PM CDT SAT AUG 6 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-072215-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
310 PM CDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
ACROSS THE MID SOUTH THROUGH EARLY EVENING. DAMAGING WINDS IS THE
MAIN THREAT FOR ANY THUNDERSTORM THAT REACHES SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDEX VALUES WILL INCREASE AGAIN AS EARLY AS WEDNESDAY THAT
MAY REQUIRE ISSUING ANOTHER SET OF HEAT ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 1:22 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
122 PM CDT SAT AUG 6 2016

MSZ009-061845-
PRENTISS MS-
122 PM CDT SAT AUG 6 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...

PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 121 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR JUMPERTOWN...OR NEAR BOONEVILLE.

PEOPLE IN PRENTISS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3461 8837 3451 8855 3451 8866 3459 8872
      3472 8872
TIME...MOT...LOC 1821Z 302DEG 13KT 3463 8867

JOHNSON
Special weather statement, Aug 6, 1:51 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
151 PM CDT SAT AUG 6 2016

MSZ015-022-023-061915-
CALHOUN MS-CHICKASAW MS-PONTOTOC MS-
151 PM CDT SAT AUG 6 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...

NORTHEASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 151 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER RANDOLPH...OR 9
MILES SOUTHWEST OF PONTOTOC.

PEOPLE IN NORTHEASTERN CALHOUN...NORTHWESTERN CHICKASAW AND SOUTHERN
PONTOTOC COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3413 8927 3429 8913 3419 8883 3395 8916
TIME...MOT...LOC 1851Z 303DEG 12KT 3418 8915

JOHNSON
Special weather statement, Aug 6, 2:30 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
230 PM CDT SAT AUG 6 2016

MSZ014>016-062015-
LEE MS-PONTOTOC MS-UNION MS-
230 PM CDT SAT AUG 6 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...

NORTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 229 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR NEW HARMONY...OR 9 MILES NORTHEAST OF TRACE STATE
PARK.

PEOPLE IN NORTHERN LEE...NORTHEASTERN PONTOTOC AND SOUTHEASTERN
UNION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3416 8882 3439 8894 3451 8880 3437 8854
      3435 8854
TIME...MOT...LOC 1929Z 307DEG 12KT 3439 8883

JOHNSON
Special weather statement, Aug 6, 2:32 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT SAT AUG 6 2016

MSZ021>023-062015-
YALOBUSHA MS-CALHOUN MS-CHICKASAW MS-
232 PM CDT SAT AUG 6 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...

SOUTHEASTERN YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
WEST CENTRAL CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 232 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR PITTSBORO...OR 20 MILES SOUTHEAST OF WATER VALLEY.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN SOUTHEASTERN YALOBUSHA...CALHOUN AND WEST CENTRAL CHICKASAW
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3387 8951 3387 8959 3389 8960 3407 8944
      3388 8904 3372 8930 3372 8951
TIME...MOT...LOC 1932Z 307DEG 12KT 3391 8944

JOHNSON
Special weather statement, Aug 6, 3:14 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT SAT AUG 6 2016

MSZ016-017-024-062045-
LEE MS-ITAWAMBA MS-MONROE MS-
314 PM CDT SAT AUG 6 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

SOUTHEASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 314 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR SHANNON...OR 8 MILES SOUTH OF TOMBIGBEE STATE PARK

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN SOUTHEASTERN LEE...SOUTHWESTERN ITAWAMBA AND NORTHERN
MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3411 8871 3417 8848 3392 8824 3385 8871
TIME...MOT...LOC 2014Z 330DEG 30KT 3411 8860

JOHNSON

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:00 PM CDTSpecial Weather StatementMEGCarroll, Dyer, Gibson, Weakley45 min
Aug 5, 7:13 PM CDTSpecial Weather StatementMEGBenton47 min
Aug 5, 7:49 PM CDTAreal Flood AdvisoryMEGBenton, Carroll, Henry, Weakley116 min
Aug 5, 8:07 PM CDTSpecial Weather StatementMEGDecatur23 min
Aug 5, 8:30 PM CDTAreal Flood AdvisoryMEGBenton, Carroll, Decatur, Henderson2 hr
Aug 5, 8:37 PM CDTSpecial Weather StatementMEGDecatur38 min
Aug 5, 8:53 PM CDTSpecial Weather StatementMEGHaywood37 min
Aug 6, 1:22 PM CDTSpecial Weather StatementMEGPrentiss23 min
Aug 6, 1:51 PM CDTSpecial Weather StatementMEGPontotoc24 min
Aug 6, 2:30 PM CDTSpecial Weather StatementMEGLee45 min
Aug 6, 2:32 PM CDTSpecial Weather StatementMEGCalhoun43 min
Aug 6, 2:50 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc40 min
Aug 6, 3:22 PM CDTSpecial Weather StatementMEGChickasaw23 min
Aug 6, 3:47 PM CDTSpecial Weather StatementMEGMonroe43 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.